Alert archive / Georgia / Flood Watches in 2009

Flood Watch 2, NWS Atlanta, GA

February 27, 200948 counties in Georgia

NWS Atlanta, GA issued this flood watch at Feb 27, 2009, 3:53 AM EST for 48 counties in Georgia. It took effect at Feb 27, 2009, 4:00 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2009, 3:53 AM EST (08:53 UTC)
In effect from
Feb 27, 2009, 4:00 PM EST
Expired
Feb 28, 2009, 12:00 PM EST
In force
20 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 48 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Rockdale County, GA, Taliaferro County, GA, Towns County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1824 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WGUS62 KFFC 270853
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 AM EST FRI FEB 27 2009

GAZ001>009-011>016-019>025-027-030>039-041>055-057-271700-
/O.NEW.KFFC.FA.A.0002.090227T2100Z-090228T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY
353 AM EST FRI FEB 27 2009

...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY
MORNING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
  WEST CENTRAL GEORGIA.

* FROM THIS AFTERNOON THROUGH SATURDAY MORNING

* A LARGE STORM SYSTEM PUSHING ACROSS THE GREAT LAKES IS EXPECTED
  TO PULL A COLD FRONT ACROSS THE LOWER MISSISSIPPI AND TENNESSEE
  VALLEY REGION TODAY. A MODERATELY STRONG LOW LEVEL FLOW WILL
  FORCE ABUNDANT MOISTURE NORTH FROM THE GULF OF MEXICO INTO THE
  SOUTHEAST U.S. IN ADVANCE OF THIS SYSTEM.

AS THE COLD FRONT MOVES SOUTHEAST...SHOWERS AND THUNDERSTORMS WITH 
HEAVY RAIN ARE EXPECTED TO DEVELOP OVER ALABAMA AND MOVE INTO
GEORGIA BY THIS AFTERNOON. THE COLD FRONT IS EXPECTED TO BECOME
STATIONARY OVER NORTH GEORGIA TONIGHT AND SATURDAY AS A SERIES OF
UPPER LEVEL DISTURBANCES MOVE PARALLEL TO THE FRONT. THIS WILL
CAUSE A SURFACE LOW PRESSURE SYSTEM TO DEVELOP OVER CENTRAL
ALABAMA AND DEEPEN AS IT MOVES NORTHEAST INTO THE CAROLINAS BY
SATURDAY NIGHT.

WIDESPREAD HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED 4 
INCHES POSSIBLE CAN BE ANTICIPATED OVER MOST OF NORTH GEORGIA
TONIGHT AND SATURDAY. THE HEAVY RAIN THREAT AREA AT THIS TIME
WILL BE GENERALLY NORTH OF A LINE FROM LAGRANGE TO MADISON TO 
WASHINGTON. 

* THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS AND
  CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING.
  LOCALIZED FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND
  MOUNTAINOUS TERRAIN DUE TO RAPID RUNOFF.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
4 follow-up statements
427 
WGUS62 KFFC 272020
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EST FRI FEB 27 2009

GAZ001>009-011>016-019>025-027-030>039-041>055-057-280430-
/O.CON.KFFC.FA.A.0002.090227T2100Z-090228T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY
320 PM EST FRI FEB 27 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...
  NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA.

* THROUGH SATURDAY MORNING

* A LARGE STORM SYSTEM PUSHING ACROSS THE GREAT LAKES IS 
  EXPECTED TO PULL A COLD FRONT ACROSS THE LOWER MISSISSIPPI AND 
  TENNESSEE VALLEY REGION TODAY. A MODERATELY STRONG LOW LEVEL 
  FLOW WILL FORCE ABUNDANT MOISTURE NORTH FROM THE GULF OF 
  MEXICO INTO THE SOUTHEAST U.S. IN ADVANCE OF THIS SYSTEM. 

AS THE COLD FRONT CONTINUES MOVING SOUTHEAST...SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO DEVELOP OVER
ALABAMA AND MOVE INTO GEORGIA THROUGH TONIGHT. THE COLD FRONT IS
EXPECTED TO BECOME STATIONARY OVER NORTH GEORGIA TONIGHT AND
SATURDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE PARALLEL TO
THE FRONT. THIS WILL CAUSE A SURFACE LOW PRESSURE SYSTEM TO
DEVELOP OVER CENTRAL ALABAMA AND DEEPEN AS IT MOVES NORTHEAST INTO
THE CAROLINAS BY SATURDAY NIGHT.

WIDESPREAD HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED
4 INCHES POSSIBLE CAN BE ANTICIPATED OVER MOST OF NORTH GEORGIA
TONIGHT AND SATURDAY. THE HEAVY RAIN THREAT AREA AT THIS TIME
WILL BE GENERALLY NORTH OF A LINE FROM LAGRANGE TO MADISON TO
WASHINGTON.

$$
121 
WGUS62 KFFC 280336
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 PM EST FRI FEB 27 2009

GAZ001>009-011>016-019>025-027-030>039-041>055-057-281145-
/O.CON.KFFC.FA.A.0002.000000T0000Z-090228T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY
1036 PM EST FRI FEB 27 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...
  NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA.

* THROUGH SATURDAY MORNING

* A COLD FRONT WILL STALL ACROSS THE STATE TONIGHT AND PROVIDE THE
  FOCUS FOR SHOWERS AND THUNDERSTORMS WITH PERIODS OF HEAVY RAIN
  THROUGH SATURDAY MORNING.

A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A STALLED COLD
FRONT TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE STATE THROUGH
SATURDAY. THE THREAT OF HEAVY RAIN WILL BE ENHANCED AS A SURFACE LOW
PRESSURE SYSTEM DEVELOPS TONIGHT ALONG THE FRONT OVER MISSISSIPPI...
THEN PUSHES EASTWARD ACROSS THE STATE ON SATURDAY. WIDESPREAD SHOWERS
AND THUNDERSTORMS DEVELOPING OUT AHEAD OF THE APPROACHING SURFACE
LOW WILL CONTINUE TO TRAIN OVER A SATURATED GROUND...WHERE AN
AVERAGE OF ONE INCH OF RAIN HAS ALREADY FALLEN THROUGH 10 PM THIS
EVENING. THIS WILL INCREASE THE POTENTIAL FOR FLOOD PROBLEMS
ACROSS THE WATCH AREA...WITH THE GREATER THREAT OCCURRING BETWEEN
3 AM AND NOON ON SATURDAY.

WIDESPREAD HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED
4 INCHES CAN BE ANTICIPATED OVER MUCH OF NORTH AND PARTS OF CENTRAL
GEORGIA TONIGHT AND SATURDAY. AT THIS TIME...IT APPEARS THE GREATER
THREAT OF HEAVY RAIN WILL BE GENERALLY ALONG AND NORTH OF A LINE
FROM FRANKLIN TO MCDONOUGH TO MADISON TO WASHINGTON. THE HEAVY
RAIN AND POTENTIAL FLOOD THREAT SHOULD DIMINISH THROUGH SATURDAY
AFTERNOON AS THE SURFACE LOW AND ASSOCIATED COLD FRONT PUSH EAST. 

$$
320 
WGUS62 KFFC 280911
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 AM EST SAT FEB 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>055-057-281700-
/O.CON.KFFC.FA.A.0002.000000T0000Z-090228T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY
411 AM EST SAT FEB 28 2009

...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EST TODAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...
  NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA.

* UNTIL NOON EST TODAY

* A STATIONARY FRONT ACROSS NORTH GEORGIA WILL PROVIDE THE FOCUS
  FOR SHOWERS AND THUNDERSTORMS WITH PERIODS OF HEAVY RAIN THROUGH
  THE MORNING.

A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A STALLED FRONT
ACROSS NORTH GEORGIA TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS
THE STATE TODAY. THE THREAT OF HEAVY RAIN WILL BE ENHANCED AS A
SURFACE LOW MOVES ALONG THE BOUNDARY. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO TRAIN OVER A SATURATED
GROUND...WHERE AN AVERAGE OF ONE TO ONE AND A HALF INCH OF RAIN
HAS ALREADY FALLEN SINCE EARLY FRIDAY. THIS WILL INCREASE THE
POTENTIAL FOR FLOOD PROBLEMS ACROSS THE WATCH AREA.

WIDESPREAD HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED
4 INCHES CAN BE ANTICIPATED OVER MUCH OF NORTH AND PARTS OF
CENTRAL GEORGIA...BEFORE THE RAIN BEGINS TO TAPER OFF THIS
AFTERNOON. AT THIS TIME...IT APPEARS THE GREATER THREAT OF HEAVY
RAIN WILL BE GENERALLY ALONG AND NORTH OF A LINE FROM FRANKLIN TO
MCDONOUGH TO MADISON TO WASHINGTON. 

$$
315 
WGUS62 KFFC 281654
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EST SAT FEB 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>055-057-281800-
/O.EXP.KFFC.FA.A.0002.000000T0000Z-090228T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY
1154 AM EST SAT FEB 28 2009

...FLOOD WATCH WILL EXPIRE AT NOON EST TODAY...

THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA...NORTH
CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST
CENTRAL GEORGIA WILL EXPIRE AT NOON EST TODAY. 

A LOW PRESSURE SYSTEM OVER THE ATLANTA AREA WILL CONTINUE TO MOVE
EAST TODAY. AT 1145 AM EST...SHOWERS AND THUNDERSTORMS WITH HEAVY 
RAIN EXTENDED FROM COLUMBUS THROUGH MACON TO NEAR AUGUSTA AND
WERE MOVING EAST AT 40 MPH.

WIDESPREAD STORM TOTATL RAINFALL AMOUNTS OF 2 TO 4 INCHES OCCURRED
OVER MUCH OF THE WATCH AREA FROM FRIDAY AFTERNOON THROUGH THIS
MORNING. EXTREME NORTH GEORGIA HAD 1 TO 2 INCHES.

THERE HAS BEEN SIGNIFICANT RISES ON MOST CREEKS AND RIVERS IN THE
WATCH AREA. AT THIS TIME MINOR RIVER FLOODING IS EXPECTED ON THE
OCONEE RIVER IN THE PENFIELD AREA. THE BIG CREEK AT ALPHARETTA
...THE CHATTAHOOCHEE RIVER AT WHITESBURG AND THE YELLOW RIVER AT
CONYERS NEAR MILSTEAD ARE EXPECTED TO CREST JUST BELOW FLOOD STAGE
ON SUNDAY OR MONDAY.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Feb 26, 5:15 PM EST, 10 hours 38 minutes earlier.

Area forecast discussion, Feb 26, 5:15 PM EST, 10 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EST THU FEB 26 2009

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS SOME FAIR WEATHER CU DEVELOPING ACROSS
THE ENTIRE STATE THIS AFTERNOON. THERE IS ALSO A DEVELOPING
SHORTWAVE NOW OVER THE CENTRAL PLAINS WHICH WILL CONTINUE MOVING NE
INTO THE OH VALLEY FRIDAY. THIS SHORTWAVES LOW CENTER WILL MOVE IN
TO THE GREAT LAKES REGION BY 12Z FRI WITH ITS ASSOCIATED COLD FRONT
SWEEPING THROUGH MOST OF THE EASTERN U.S...INCLUDING N GA FRI. AS
THIS FRONT MOVES INTO N GA SHOULD SEE SOME CONVECTIVE ACTIVITY WITH
IT. WITH GOOD MOIST WARM AIR ADVECTION OCCURRING ACROSS GA AHEAD OF
THIS SYSTEM AND A 40-50 KT LOW LEVEL JET EXPECTED...SHOULD SEE SOME
ISOLATED TO SCATTERED SEVERE STORMS DEVELOPING FRI MORNING ACROSS N
GA. LOOKS LIKE HAIL WILL BE THE BIGGEST THREAT FRI MORNING. THE LOW
LEVEL JET IS EXPECTED TO WEAKEN TO AROUND 35-40 KT BY FRI AFTERNOON.
HOWEVER...LOW LEVEL WINDS WILL REMAIN STRONG ENOUGH TO MAINTAIN
SUFFICIENT CONVERGENCE FOR THUNDERSTORM DEVELOPMENT NEAR THE ACTUAL
FRONT. ALSO WITH LOW OVERCAST CLOUD COVER EXPECTED...THE BOUNDARY
LAYER WILL BE SLOW TO DESTABILIZE. IF WE START TO SEE ANY BREAKS IN
THE CLOUDS AND GET INTO SOME DIFFERENTIAL HEATING ACROSS THE AREA
ANY DEVELOPING STORMS COULD BECOME SEVERE ESPECIALLY WITH MUCAPES
EXPECTED FROM 500-1000 J/KG. ALSO THE BOUNDARY LAYER IS EXPECTED TO
BE VERY MOIST WITH LOWER 60S DEWPOINTS. ANOTHER BIG THREAT FROM THIS
SYSTEM WILL BE FLOODING. INITIAL QPF NUMBERS SHOW A 2 DAY TOTAL OF
2-3 INCHES WITH ISOLATED AREAS OF 4 INCHES FALLING ACROSS NORTH AND
PORTIONS OF CENTRAL GEORGIA. THE BULK OF THIS PRECIP IS EXPECTED TO
FALL FRI NIGHT TO LATE SAT MORNING. THIS WILL BE SOME MUCH NEED
PRECIP BUT IT WILL BE A LOT OF WATER TO HANDLE IN SUCH A SHORT
PERIOD. THE MAIN PARENT LOW CENTER WITH THIS SYSTEM RAPIDLY MOVES
INTO THE NEW ENGLAND STATES FRI NIGHT. SYSTEM BECOME SLIGHTLY
NEGATIVELY TILTED WITH ANOTHER LOW CENTER DEVELOPING OVER THE LOWER
MS VALLEY BY 06Z SAT. THIS LOW CENTER DEEPENS RAPIDLY AS IT BECOMES
CENTERED OVER N GA BY 18Z SAT. THE MAIN FRONTAL BOUNDARY THEM MOVES
SOUTHWARD ACROSS CENTRAL AND SOUTH GA WITH BEST SEVERE THREAT AREA
BEGINNING ACROSS CENTRAL GA SAT. THIS SECOND LOW CENTER MOVES
RAPIDLY EASTWARD AND PUSHES OFF THE CAROLINA COAST BY 06-12Z SUN.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS THIS LOW CENTER MOVES OFF THE CAROLINA COAST GOOD NORTHERLY FLOW
SETS UP SAT NIGHT/SUN MORNING THIS WILL BRING COLD AIR INTO N GA AT
THE SAME TIME GOOD BACKSIDE MOISTURE WRAPS AROUND THE LOW CENTER
INTO N AND WEST GA. THIS WILL CREATE THE POTENTIAL FOR SNOW
DEVELOPMENT SO HAVE PUT IN A RAIN OR SNOW CHANCE BETWEEN 06Z-12Z
SUN. A SURFACE HIGH PRESSURE RIDGE WILL BEGIN BUILDING IN OVER THE
AREA SUN AFTERNOON AND STAY ACROSS THE REGION THROUGH THE MIDDLE OF
NEXT WEEK.

&&

.AVIATION...
SLOW MOVING STRONG STORM SYSTEM TO IMPACT THE AREA NEXT 48
HRS...WITH POTENTIAL FLOODING...SEVERE WEATHER...AND SIGNIFICANT
IMPACTS ON AVIATION FROM LATE FRI MORNING THROUGH SAT AFTERNOON.
CIGS...IFR CIGS FAILED TO DEVELOP THIS MORNING AND VFR CIGS HAVE
HELD ALL DAY. AREA SOLIDLY IN THE WARM SECTOR AND MODELS DO NOT SHOW
ANY INDICATION OF LOW CIGS IN THE MORNING...SO DO NOT PLAN TO
ADVERTISE AT THIS TIME. SLOW MOVING LINE OF CONVECTION WILL CREEP
INTO THE ATL AREA BEFORE 16Z AND LINGER THROUGHOUT THE REMAINDER OF
THE TAF VALID PERIOD. CIGS WILL TREND TOWARD MVFR BY 16Z...AND
TOWARD IFR AFT 22Z. VISIBILITY...VFR OVERNIGHT AND THROUGH EARLY
FRI. MVFR-IFR VSBY EXPECTED DURING AFTERNOON/EVENING CONVECTION.
WX...NO PCPN EXPECTED OVERNIGHT. EXPECT TSRA TO REACH ATL TRACON BY
OR AFT 15Z...WITH SHRA/TSRA CONTINUING OFF AND ON THROUGHOUT
REMAINDER OF TAF VALID PERIOD AS FRONT STALLS ACROSS N GA.
WINDS...SSE WINDS AROUND 10KTS WILL CONTINUE THROUGH EARLY FRI.
EXPECT WINDS TO BECOME SSW AFT 12Z AND BEFORE CONVECTION REACHES THE
AREA. WIND DIRECTION BECOMES HIGHLY VARIABLE DURING THE
AFTERNOON...NOT ONLY AS THE WIND FIELD BECOMES CONTAMINATED FROM
CONVECTION...BUT ALSO AS THE FRONT STALLS NEAR ATL. WIND DIRECTION
SHOULD COME BACK TO THE ESE-SE AFT INITIAL CONVECTION PASSES THROUGH
THE AREA. AT THIS TIME...THE ONLY CLEAR INDICATION OF ANY GUSTY
WINDS IS FROM 12Z-16Z FRI MORNING...AHEAD OF POTENTIAL CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          50  63  51  61  39 /   5  80  90  80  50
ATLANTA         51  61  53  60  35 /  10 100  90  90  50
BLAIRSVILLE     47  55  50  55  37 /  30 100  80  90  50
CARTERSVILLE    52  61  52  57  37 /  20 100  90  80  50
COLUMBUS        53  70  57  68  41 /   5  60  80  90  30
GAINESVILLE     49  57  49  58  37 /  10 100  90  90  50
MACON           51  69  55  71  43 /   0  50  80  80  40
ROME            51  61  53  57  38 /  40 100  80  80  50
PEACHTREE CITY  49  62  52  64  38 /  10  90  90  90  40
VIDALIA         48  71  54  71  43 /   0  20  50  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/19
Hazardous weather outlook, Feb 26, 5:31 AM EST, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 AM EST THU FEB 26 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
531 AM EST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
HIGH PRESSURE THAT HAS DOMINATED THE REGION FOR THE PAST FEW DAYS
WILL CONTINUE TO MOVE EAST INTO THE ATLANTIC AS A STORM SYSTEM
APPROACHES FROM THE WEST. SOUTHERLY FLOW...AND MOISTURE...WILL
INCREASE FROM THE SOUTH TODAY AHEAD OF THE NEXT COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE APPROACHING STORM SYSTEM WILL TRACK ACROSS THE SOUTHEAST FRIDAY
AND SATURDAY. THUNDERSTORMS ARE EXPECTED BEGINNING LATE FRIDAY
MORNING IN NORTHWEST GEORGIA AND SPREADING SOUTHEAST THROUGH THE
AFTERNOON AND EVENING. THE SYSTEM WILL STALL OVERNIGHT...BRINGING THE
POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING TO NORTH AND CENTRAL
GEORGIA. A SECOND SURGE OF THUNDERSTORMS IS EXPECTED SATURDAY
ACROSS CENTRAL GEORGIA. WITH BOTH ROUNDS OF THUNDERSTORMS...
DYNAMICS WILL BE PLENTY SUFFICIENT FOR SEVERE THUNDERSTORMS...
INCLUDING LARGE HAIL...DAMAGING WINDS...AND POSSIBLE TORNADOES.
CONTINUE TO MONITOR NOAA WEATHER RADIO FOR FORECAST UPDATES ON
THIS SYSTEM AS IT EVOLVES.

NO HAZARDOUS WEATHER IS EXPECTED FROM SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Flood Watches in Georgia, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.